Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online
Ask a Urologist   »  

Sore throat, fever, fatigue, pain in groin area, negative HSV, CPPS, cold, rash. Prostatitis Issues?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Prostatitis Issues?
So I'll try to keep make as much sense of all of this as I can. In Sept. 2011 I made a drunken mistake and had a one night stand. Can't remember much of it at all. Three days after the encounter I become sick with a sore throat, fever, and fatigue. Went to the Dr. and they did a culture of my throat and it came back Strep C. The sore throat and fever lasted 2 days at the most but I became extremely stressed out (since I'm married) and started having pains in my groin area. Long story short, the pains lasted for almost 8 weeks and i eventually told my wife. I had an HSV 2 test done at 4, 7, and 11 weeks and they were all negative. I didn't bother with HSV1 due to oral cold sores in the past. I never had any blisters or lesions that would be recognized as Herpes however I have had that thought in the back of my mind.

The person i made the mistake with tested negative for everything at 4 weeks post her encounter and 11 weeks negative for HSV2. My pains were urethral pains, aching penis, perinium pains, and bladder and pelvic pains. I had taken enough antibiotics for any bacterial infections. My urologist felt as though I was experiencing CPPS. Well just the past 2 1/2 weeks I've had some of the same issues take place. I've noticed that during a BM I'm having more seminal fluid come out quiet often too and some "unpleasant feeling" in my rectum. I went back to my urologist and saw his PA. He said my urine had WBCs and my prostate was inflamed. It did hurt to touch it but he couldn't get any discharge from "milking" it. He put me on Bactrim DS but after a few days I started to get a rash. I stopped the med but i'm going to see the urologist on Friday. In the mean time, I started taking Cipro 500mg twice daily. My questions are:

1) Have you ever heard of Herpes causing Prostatitis?
2) Does my symptoms sound like Prostatitis?
3) If so, should I exclude herpes off my list of possibilities and focus on figuring out what to do for it?
4) Any suggestions on other possibilities that may be causing these issues?
Posted Tue, 22 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 4 hours later

I have reviewed your symptoms and you seem to be suffering form prostatitis and in all probability non bacterial. Herpes is not known to cause prostatitis.

You should get yourself treated with doxycycline, alpha blocker such as tamsulosin and continue ciprofloxacin. In addition I advise all my patients to sit in lukewarm water for 15 minutes morning and evening.

Prostatitis is a difficult disease to treat and you should be patient and give sometime to your urologist. He may try plenty of medications before you get reasonable relief in your symptoms.
Above answer was peer-reviewed by
Follow-up: Sore throat, fever, fatigue, pain in groin area, negative HSV, CPPS, cold, rash. Prostatitis Issues? 10 days later
Thanks Dr. Goel! I just have two more questions. Can the Doxy and Cipro be taken together? Also what is the usual amount of time to take the doxy? I'm on the cipro for 1 month. Is it typical to do a month of Doxy as well? Thanks in advance. These were my final questions.
Answered by Dr. Rajiv goel 31 hours later

Both Ciprofloxacin and doxycycline can be taken at the same time and you should take doxycycline also for one month twice a day.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor